MAUDE Adverse Event Report: BELMONT MEDICAL TECHNOLOGIES THE BELMONT RAPID INFUSER; THERMAL INFUSION FLUID WARMER

BELMONT MEDICAL TECHNOLOGIES THE BELMONT RAPID INFUSER; THERMAL INFUSION FLUID WARMER
Model Number RI-2
Medical Device Problem Code Electrical Overstress (2924)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The rapid infuser involved in this incident was returned to belmont for investigation on 12/23/2020.Evaluation of the unit is in process.It was reported that there were additional devices plugged into the same power line with the rapid infuser, which is not in accordance with belmont's instructions for use.The operator's manual provides ac input voltage requirements and instructs the user, "plug the system power cord into a dedicated-grounded, 3-prong, 20 amp, ac receptacle." it was reported that the incident occurred at power-up when the device was being set up for a procedure.No patient was affected.Belmont will evaluate the device and provide a follow-up report upon completion of the investigation.
 
Event or Problem Description
Belmont's distributor received a report involving a belmont rapid infuser, ri-2 from the clinical engineer at the hospital and relayed the following report: "caregiver were setting up or for an emergency case and they noticed that power line in which device was connected was tripped.There were other devices in same line and complete line was tripped.This device was isolated and found to be cause for tripping in mcb and one of the caregiver mentioned to hear a noise from the device before tripping.No patient was affected but caused delay in the procedure during preparation.Inspected other devices in same line and they found to be working good.".
 
Additional Manufacturer Narrative
The rapid infuser involved in this incident was returned to belmont for investigation and was tested according to our standard operating procedures.Upon receipt it was determined that four transistors on the driver b board were shorted and damaged, which caused the circuit breaker on the system to trip.It was reported that there were additional devices plugged into the same power line with the rapid infuser, which is not in accordance with belmont's instructions for use.The operator's manual provides ac input voltage requirements and instructs the user, "plug the system power cord into a dedicated-grounded, 3-prong, 20 amp, ac receptacle." it was reported that the incident occurred at power-up when the device was being set up for a procedure.No patient was affected.Should additional information become available, a supplemental report will be provided.

Brand Name
THE BELMONT RAPID INFUSER
Common Device Name
THERMAL INFUSION FLUID WARMER
Manufacturer (Section D)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
MDR Report Key11158770
Report Number1219702-2021-00009
Device Sequence Number10974488
Product Code LGZ
UDI-Device Identifier10896128002753
UDI-Public(01)10896128002753
Combination Product (Y/N)N
Initial Reporter CountryTC
PMA/510(K) Number
K141654
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 01/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRI-2
Device Catalogue Number903-00037A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/23/2020
Initial Date Received by Manufacturer 12/13/2020
Supplement Date Received by Manufacturer12/13/2020
Initial Report FDA Received Date01/13/2021
Supplement Report FDA Received Date04/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1